Thank you, you are now logged in. x

Microlut

Active Ingredients:levonorgestrel

Tell your doctor or pharmacist as soon as possible if you do no feel well while you are taking Microlut.

This medicine helps most wome although a few may have unwanted side effects.

All medicines can have side effects. Sometimes they are serious, most of the time they are not. You may need medical attention if you get some of the side effects.

Do not be alarmed by the following lists of side effects. You may not experience any of them.

Ask your doctor or pharmacist to answer any questions you may have.

Tell your doctor or pharmacist if you feel unwell.

Other side effects not listed on th following pages may also occur i some people.

The following list includes the more common side effects of yo medicine. These are usually mild and lessen with time.

If you notice any of the following side effects and they worry you, tell your doctor or pharmacist:

  • nausea
  • bleeding/ spotting
  • vomiting
  • dizziness
  • headache, including migraines
  • mood changes, including depression
  • breast tenderness
  • amenorrhoea (absence of periods)
  • contact lens intolerance
  • changes in libido
  • skin disorders and/ or acne
  • vaginal discharge
  • ovarian follicles (cysts).

These may occur during the use of Microlut. These may have no symptoms, although some may cause symptoms such as pelvic pain or painful sexual intercourse.

The following list includes very serious but rare side effects. You may need urgent medical attention or hospitalisation.

If you experience any of the following, tell your doctor immediately, or go to the Emergency Department at your nearest hospital:

  • chest pain
  • breathlessness and/or difficulty breathing
  • painful swelling in your leg(s)
  • weakness, numbness or bad 'pins and needles' of an arm or leg
  • severe, sudden stomach pains
  • a bad Fainting attack, or you collapse
  • unusual headaches or migraines that are worse than usual
  • sudden problems with your speech or eyesight

The side effects listed above are possible signs of a thrombosis.

  • jaundice (yellowing skin or yellowing eyes)
  • you cough up blood
  • breast lumps
  • unexplained lower abdominal pain, including loss of periods or heavy bleeding. In rare cases pregnancies may occur during use of the mini-pill. These pregnancies are more likely to be extrauterine/ectopic (where the embryo grows outside of the womb).

Thrombosis and the Pill

Thrombosis is the formation of a blood clot that may block a blood vessel.

Thrombosis sometimes occurs in the deep veins of the legs (deep venous thrombosis (DVT)). If a blood clot breaks away from the veins where it has formed, it may reach and block the arteries of the lungs, causing pulmonary embolism (PE).

Blood clots are a rare occurrence and can develop whether or not you are taking an oral contraceptive. They can also happen during Pregnancy. The risk of having blood clots is higher in OC users than in non users, but not as high as during Pregnancy.

Therefore, one should keep the possibility of an increased thromboembolic risk in mind, particularly where there is a history of thromboembolic diseases.

If you notice possible signs of a thrombosis, stop taking Microlut and consult your doctor immediately.

Cancer and the Mini-pill

Breast cancer has been diagnosed slightly more often in women who use the Mini-pill than in women of the same age who do not use the Mini-pill. This slight increase in the numbers of Breast cancer diagnoses gradually disappears during the course of the 10 years after women stop using the Mini-pill.

It is not known whether the difference is caused by the Mini-pill. It may be that these women were examined more often, so that the Breast cancer was noticed earlier.

In rare cases benign liver tumours and, even more rarely, malignant liver tumours have been reported in users of the Mini-pill. These tumours may lead to internal bleeding. Contact your doctor immediately if you have severe pain in your abdomen.

Cervical cancer has been reported to occur more often in women who have been using the Mini-pill for a long time. This finding may not be caused by the Mini-pill, but may be related to sexual behaviour and other factors.

Sign up today

Advertisement

  
  
  

Advertisement